Hello, I am new to this forum but am desperate for some advice and support from people who understand what impact RLS has on your life.
It took over three years to get a diagnosis of RLS and PLMS to explain why I was exhausted all the time - GPs just kept telling me I was depressed (and I was because I was so fed up of being tired all the time!). My ferritin levels were low so we addressed that but it didn't make a difference. My consultant decided not to try dopamine agonists as she thought I would get augmentation, so put me on Pregabalin starting at 25mg and increasing to 100mg. It has now been seven weeks and I have another three weeks until I see the consultant again for review. I asked my GP to incease the Pregabalin dose and he wouldn't but gave me Zopliclone. I took one and felt so awful I won't ever take one again! I have upped my dose gradually of the Pregabalin as the consultant said 100mg was low and I know that 300mg is usual for RLS. So I have been taking 150mg.
I've been keeping a diary of how it is working, and it is really depressing reading it. In the first couple of weeks I had the odd - wonderful - moment where I felt like my old self was coming back again. I had energy and my brain was sharp. But now I feel as bad as I ever had. I am sleeping more solidly than I have done for a very long time, but I can't shake what I call the pregabalin hangover. I can't wake up in the morning, feel fuzzy headed all day, can't remember simple words, need to nap in the afternoon, and have no motivation or energy.
I woud really welcome hearing other's experiences of Pregabalin. Is this just side effects? Will it all wear off? Do I stick with it or give up? I'm concerned the longer I take it the worse it will be.
I am also having other side effects - massive weight gain in just a few weeks, water retention, sweating, and changes to bowl habits. I am feeling very low (I have been on Sertraline for three years on and off, which possibly is making the RLS worse which my GP acknowledges but won't change it.)
I would be very grateful for anyone's insight on this.
Thanks for reading.